Drugs and Medications That Cause Hair Loss


Medications that cause hair loss - Your hair changed colors or so curly? Try check back the drug that You consume. So, that's the cause. Blood pressure medication, acne, depression, and painkillers that are often prescribed can cause disturbances on the hair and scalp. This report is based on the findings of the scientists at the University of Melbourne.

Hair loss and hair thinning can occur up to one year after taking certain medications. Doctors advise to immediately consult if You notice hair loss are not uncommon. But, do not stop taking the drug without consulting.
( Read More : medications for type 2 diabetes

medications that cause hair loss

Causes of hair loss or change in hair often go unnoticed, but always consider the effect of the drug, explains Professor Sam Shuster, professor of dermatology at Newcastle University. He mentioned, hair loss due to the intake of the drug can still be restored if the drug is discontinued, thus the quote from the Daily Mail.

Chemotherapy drugs, for example, can kill cancer cells, but also attack other tissues such as hair follicles. The patient will begin to lose hair about 2 – 3 weeks after treatment. This invention also find medicines that can affect the texture and color of the hair, but it will grow back in 3 – 10 months after treatment ends.

Read more : Borderline Personality Disorder BPD Medications

Here are some of the drugs that cause disturbances in the hair :



1. Epilepsy.

Some anti-epileptic drugs associated with migraine and hair loss, can make hair so curly. One of them is valproate sodium, studies say hair loss occurs between 3 and 10 percent of patients.

2. Antidepressants.

These drugs can trigger hair loss early and cause the hair to enter the resting phase of the cycle perutmbuhan hair. This usually lasts three months, and new hair will grow back after the use. Fuoxetine or Prozac is an antidepressant most often cause hair loss.

In addition there is also the effect of the same on the antidepressants tricyclic, including imipramine, amitriptyline and doxepin. Patients do not need to panic, because the hair they will grow again.

3. The drug psoriasis.

Diseases that make the skin flaky because of excessive production of skin cells. There are several treatments that slow down the production of new skin cells, but it causes no unpleasant effects. Which change the color of the hair, even curly hair.

Scientists believe if these drugs interfere with the structure of the hair follicles, which produce the pigment of melamine and hair texture. The hair will return to its original shape when the treatment ends.

medications that cause hair loss

4. Birth control pills.

Many women experience hair loss after stop taking birth control pills after long-term consumption. In theory, the oral contraceptive pill based on progesterone, contain compounds called anti-androgens. These compounds reduce the risk of hair loss in women are vulnerable. But, when these women stopped taking birth control pills, occur hair loss or getting worse.

5. Blood pressure medication.

Drugs used to treat blood pressure is high-ranking also associated with hair thinning. Researchers in Melbourne said, two beta blockers, metoprolol and propranolol, have been shown to cause hair loss that can be recovered.



6. Pills acne medication.

Retinoids are derived from vitamin A, which is widely used to treat skin disorders including acne. This material causes hair loss in a small number of patients, according to a study in Melbourne. The higher the dose taken, the patient's hair may be affected.

Read more : Gastroparesis Medications, Diagnosis and Treatment

6. Ibuprofen.

A small study linking painkillers with hair loss. A small study of the U.S. based on a sample of 21 people using ibuprofen found, 15 patients reported thinning or loss of hair. After the drug is stopped, hair loss is reduced after 8 – 9 months.

7. Blood thinners.

Patients at risk of blood clots are often prescribed blood-thinning drugs. This can trigger hair loss by damaging the hair follicles, according to a study at the University of California. Blood thinners can cause hair loss, but patients should remember that blood thinners may be needed to make the patient stay alive.

Share this